Side effects during Vitamin D recovery subsides with Calcium
I'm taking 50,000IU vitamin D3 per week because of my low Vitamin D level.
Within a few days, the following symptoms developed:
- Extreme thirst that won't go away with fluid
- Fast heart rate (I could hear hear beating in my ears whole time)
- Muscle tightness
- Extreme fatigue (could sleep 24hr if I wanted)
- Increase in appetite (found this to be good since I've always been underweight and not much appetite)
So, I did some research and read that these symptoms are caused by Magnesium deficiency. So, I tried high doses of magnesium with Vitamin D for a few days and it did not help a bit (even tried topical magnesium oil which is known for best absorption).
I also read that these symptoms are caused by high calcium in blood.
BUT, I wanted to try 500mg of calcium just before I give a rest to the recovery due to the extremely uncomfortable symptoms. And within a few hours of taking calcium those symptoms disappear, and I get great energy that I have never felt before.
Can someone explain why this happens? I thought all those symptoms are from high calcium in blood so I was supposed to avoid calcium and take magnesium instead????? So confused......
High doses of vitamin D can do two in regards to magnesium and calcium: cause magnesium deficiency and either high or low calcium levels. Excess vitamin D is a rare cause of high calcium levels however. High calcium also decreases appetite so i'd rule that out as the problem.
Magnesium, calcium and vitamin D all work together in a team so when you take too much of one the others are affected. Taking vitamin D and magnesium and then adding calcium to balance it all out seems to have done the trick in my opinion.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.